Alert archive / California / Wind Advisories in 2014
Wind Advisory 15, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Mar 7, 2014, 2:25 PM PST for Los Angeles County, California. It took effect at Mar 7, 2014, 8:05 PM PST. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Mar 7, 2014, 2:25 PM PST (22:25 UTC)
- In effect from
- Mar 7, 2014, 8:05 PM PST
- Expired
- Mar 8, 2014, 4:00 PM PST
- In force
- 20 hr
- Issued by
- NWS Los Angeles, CA
County Los Angeles County, CA
The radar
The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 22:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 10.4 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 537 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
833 WWUS76 KLOX 072225 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 225 PM PST FRI MAR 7 2014 ...WIND ADVISORIES IN EFFECT TONIGHT THROUGH MIDDAY SATURDAY FOR PORTIONS OF LOS ANGELES AND VENTURA COUNTIES... .BUILDING SURFACE HIGH PRESSURE OVER THE GREAT BASIN WILL BRING GUSTY NORTHEAST WINDS THROUGH THE MOUNTAIN PASSES AND INTO THE VALLEYS TONIGHT AND SATURDAY. THE STRONGEST WINDS WILL ARRIVE LATER TONIGHT INTO SATURDAY MORNING...THEN GRADUALLY DECREASE LATER SATURDAY AFTERNOON. CAZ044-045-088-547-080630- /O.NEW.KLOX.WI.Y.0015.140308T0500Z-140308T2200Z/ VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA CLARITA VALLEY-LOS ANGELES COUNTY SAN FERNANDO VALLEY- INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU... THOUSAND OAKS...NEWBURY PARK...MOORPARK...SIMI VALLEY... SANTA CLARITA...NEWHALL...VALENCIA...WOODLAND HILLS... NORTHRIDGE...BURBANK...UNIVERSAL CITY 225 PM PST FRI MAR 7 2014 ...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 2 PM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 2 PM PST SATURDAY. * WINDS AND TIMING...NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS UP TO 40 MPH LATER THIS EVENING...INCREASING TO 20 TO 30 MPH WITH GUSTS TO 45 MPH BY SATURDAY MORNING. ISOLATED GUSTS OVER 50 MPH IN THE HILLS OF VENTURA COUNTY. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ046-053-054-080630- /O.NEW.KLOX.WI.Y.0015.140308T0500Z-140308T2200Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...TOPANGA...LOCKWOOD VALLEY... MOUNT PINOS...ACTON...MOUNT WILSON...SANDBERG 225 PM PST FRI MAR 7 2014 ...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 2 PM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 2 PM PST SATURDAY. * WINDS...NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS UP TO 40 MPH LATER THIS EVENING...INCREASING TO 25 TO 35 MPH WITH GUSTS TO 50 MPH LATE TONIGHT INTO SATURDAY MORNING. * TIMING...INCREASING WINDS THIS EVENING...PEAKING LATE TONIGHT INTO SATURDAY MORNING. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ GOMBERG/WOFFORD
5 follow-up statements
395 WWUS76 KLOX 080405 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 805 PM PST FRI MAR 7 2014 ...WIND ADVISORIES IN EFFECT TONIGHT THROUGH MIDDAY SATURDAY FOR PORTIONS OF LOS ANGELES AND VENTURA COUNTIES... .BUILDING SURFACE HIGH PRESSURE OVER THE GREAT BASIN WILL BRING GUSTY NORTHEAST WINDS THROUGH THE MOUNTAIN PASSES AND INTO THE VALLEYS TONIGHT AND SATURDAY. THE STRONGEST WINDS WILL ARRIVE LATER TONIGHT INTO SATURDAY MORNING...THEN GRADUALLY DECREASE LATER SATURDAY AFTERNOON. CAZ044-045-088-547-081300- /O.EXT.KLOX.WI.Y.0015.140308T0405Z-140308T2200Z/ VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA CLARITA VALLEY-LOS ANGELES COUNTY SAN FERNANDO VALLEY- INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU... THOUSAND OAKS...NEWBURY PARK...MOORPARK...SIMI VALLEY... SANTA CLARITA...NEWHALL...VALENCIA...WOODLAND HILLS... NORTHRIDGE...BURBANK...UNIVERSAL CITY 805 PM PST FRI MAR 7 2014 ...WIND ADVISORY NOW IN EFFECT UNTIL 2 PM PST SATURDAY... * WINDS AND TIMING...NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS UP TO 40 MPH LATER THIS EVENING...INCREASING TO 20 TO 30 MPH WITH GUSTS TO 45 MPH BY SATURDAY MORNING. ISOLATED GUSTS OVER 50 MPH IN THE HILLS OF VENTURA COUNTY. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ046-053-054-081300- /O.EXT.KLOX.WI.Y.0015.140308T0405Z-140308T2200Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...TOPANGA...LOCKWOOD VALLEY... MOUNT PINOS...ACTON...MOUNT WILSON...SANDBERG 805 PM PST FRI MAR 7 2014 ...WIND ADVISORY NOW IN EFFECT UNTIL 2 PM PST SATURDAY... * WINDS...NORTH TO NORTHEAST 25 TO 35 MPH WITH GUSTS TO 50 MPH. * TIMING...INCREASING WINDS THIS EVENING...PEAKING LATE TONIGHT INTO SATURDAY MORNING. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ SIRARD
387 WWUS76 KLOX 081116 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 316 AM PST SAT MAR 8 2014 ...WIND ADVISORIES IN EFFECT THROUGH MID AFTERNOON FOR PORTIONS OF LOS ANGELES AND VENTURA COUNTIES... .BUILDING SURFACE HIGH PRESSURE OVER THE GREAT BASIN WILL BRING GUSTY NORTHEAST WINDS THROUGH THE MOUNTAIN PASSES AND INTO THE VALLEYS THIS MORNING THROUGH EARLY THIS AFTERNOON. THE STRONGEST WINDS WILL OCCUR FROM MID MORNING THROUGH NOON. WINDS WILL GRADUALLY DECREASE DURING THE AFTERNOON. ALTHOUGH NOT IN THE ADVISORY AREA THERE WILL BE LOCAL GUSTS TO 35 MPH BETWEEN MALIBU AND THE HOLLYWOOD HILLS. CAZ040-081930- /O.EXA.KLOX.WI.Y.0015.000000T0000Z-140308T2200Z/ VENTURA COUNTY COAST- INCLUDING THE CITIES OF...VENTURA...OXNARD...CAMARILLO 316 AM PST SAT MAR 8 2014 ...WIND ADVISORY IN EFFECT UNTIL 2 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON. * WINDS AND TIMING...NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS UP TO 35 MPH WILL DEVELOP THIS MORNING AND PERSIST THROUGH EARLY THIS AFTERNOON. WINDS WILL DIMINISH THROUGH THE AFTERNOON. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ044-045-088-547-081930- /O.CON.KLOX.WI.Y.0015.000000T0000Z-140308T2200Z/ VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA CLARITA VALLEY-LOS ANGELES COUNTY SAN FERNANDO VALLEY- INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU... THOUSAND OAKS...NEWBURY PARK...MOORPARK...SIMI VALLEY... SANTA CLARITA...NEWHALL...VALENCIA...WOODLAND HILLS... NORTHRIDGE...BURBANK...UNIVERSAL CITY 316 AM PST SAT MAR 8 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON... * WINDS AND TIMING...NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH THIS MORNING. ISOLATED GUSTS OVER 50 MPH IN THE HILLS OF VENTURA COUNTY. THE STRONGEST WINDS IN THE SAN FERNANDO VALLEY WILL OCCUR ACROSS THE NORTH AND WEST PORTION. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES ACROSS INTERSTATE 5 AND 405 AS WELL AS HIGHWAYS 14...23...118 AND 126. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ046-053-054-081930- /O.CON.KLOX.WI.Y.0015.000000T0000Z-140308T2200Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...TOPANGA...LOCKWOOD VALLEY... MOUNT PINOS...ACTON...MOUNT WILSON...SANDBERG 316 AM PST SAT MAR 8 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON... * WINDS...NORTH TO NORTHEAST 25 TO 35 MPH WITH GUSTS TO 50 MPH. ISOLATED GUSTS TO 60 MPH ACROSS HIGHER PEAKS. * TIMING...WINDS WILL INCREASE THROUGH MID MORNING...PEAK FROM MID MORNING TO NOON...AND THEN DECREASE THROUGH THE AFTERNOON. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES THROUGH THE INTERSTATE 5 CORRIDOR...HIGHWAY 14 AND HIGHWAY 33 IN THE VENTURA COUNTY MOUNTAINS...AS WELL AS THE CANYONS THROUGH THE SANTA MONICA MOUNTAIN RANGE INCLUDING TOPANGA...MALIBU CANYONS AS WELL AS KANAN ROAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ KAPLAN/ASR
526 WWUS76 KLOX 081942 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1142 AM PST SAT MAR 8 2014 ...WIND ADVISORIES IN EFFECT THROUGH MID AFTERNOON FOR PORTIONS OF LOS ANGELES AND VENTURA COUNTIES... .SURFACE HIGH PRESSURE OVER THE GREAT BASIN WILL RESULT IN GUSTY NORTHEAST WINDS THROUGH THE MOUNTAIN PASSES AND INTO THE VALLEYS THROUGH EARLY THIS AFTERNOON. THE STRONGEST WINDS WILL OCCUR THROUGH AROUND NOON. WINDS WILL THEN GRADUALLY DECREASE DURING THE AFTERNOON. ALTHOUGH NOT IN THE ADVISORY AREA...THERE WILL BE LOCAL GUSTS TO 35 MPH BETWEEN MALIBU AND THE HOLLYWOOD HILLS. CAZ044-045-088-547-082200- /O.CON.KLOX.WI.Y.0015.000000T0000Z-140308T2200Z/ VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA CLARITA VALLEY-LOS ANGELES COUNTY SAN FERNANDO VALLEY- INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU... THOUSAND OAKS...NEWBURY PARK...MOORPARK...SIMI VALLEY... SANTA CLARITA...NEWHALL...VALENCIA...WOODLAND HILLS... NORTHRIDGE...BURBANK...UNIVERSAL CITY 1142 AM PST SAT MAR 8 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON... * WINDS AND TIMING...NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH THROUGH LATE THIS MORNING. ISOLATED GUSTS TO 50 MPH IN THE HILLS OF VENTURA COUNTY. THE STRONGEST WINDS IN THE SAN FERNANDO VALLEY WILL OCCUR ACROSS THE NORTH AND WEST PORTION. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES ACROSS INTERSTATE 5 AND 405 AS WELL AS HIGHWAYS 14...23...118 AND 126. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ046-053-054-082200- /O.CON.KLOX.WI.Y.0015.000000T0000Z-140308T2200Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...TOPANGA...LOCKWOOD VALLEY... MOUNT PINOS...ACTON...MOUNT WILSON...SANDBERG 1142 AM PST SAT MAR 8 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON... * WINDS...NORTH TO NORTHEAST 25 TO 35 MPH WITH GUSTS TO 50 MPH. * TIMING...WINDS WILL PEAK FROM MID MORNING TO NOON...AND THEN DECREASE THROUGH THE AFTERNOON. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES THROUGH THE INTERSTATE 5 CORRIDOR...HIGHWAY 14 AND HIGHWAY 33 IN THE VENTURA COUNTY MOUNTAINS...AS WELL AS THE CANYONS THROUGH THE SANTA MONICA MOUNTAIN RANGE INCLUDING TOPANGA...MALIBU CANYONS AS WELL AS KANAN ROAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ040-082200- /O.CON.KLOX.WI.Y.0015.000000T0000Z-140308T2200Z/ VENTURA COUNTY COAST- INCLUDING THE CITIES OF...VENTURA...OXNARD...CAMARILLO 1142 AM PST SAT MAR 8 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON... * WINDS AND TIMING...NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS UP TO 35 MPH WILL PERSIST THROUGH EARLY THIS AFTERNOON. WINDS WILL DIMINISH THROUGH THE AFTERNOON. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$
070 WWUS76 KLOX 082144 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 144 PM PST SAT MAR 8 2014 ...WIND ADVISORY IN EFFECT FOR THE SANTA CLARITA VALLEY THROUGH LATE THIS AFTERNOON... .GUSTY NORTHEAST WINDS WILL CONTINUE THROUGH THE PASSES AND CANYONS OF THE SANTA CLARITA VALLEY THROUGH LATE THIS AFTERNOON. BREEZY EAST TO NORTHEAST WINDS WILL CONTINUE OVER THE MOUNTAINS AND VALLEYS OF LOS ANGELES AND VENTURA COUNTIES THROUGH SUNDAY MORNING...BUT WILL BE BELOW ADVISORY LEVEL. CAZ044-045-547-082245- /O.EXP.KLOX.WI.Y.0015.000000T0000Z-140308T2200Z/ VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- LOS ANGELES COUNTY SAN FERNANDO VALLEY- INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU... THOUSAND OAKS...NEWBURY PARK...MOORPARK...SIMI VALLEY... WOODLAND HILLS...NORTHRIDGE...BURBANK...UNIVERSAL CITY 144 PM PST SAT MAR 8 2014 ...WIND ADVISORY WILL EXPIRE AT 2 PM PST THIS AFTERNOON... WINDS HAVE SUBSIDED BELOW ADVISORY LEVEL THIS AFTERNOON. HOWEVER...BREEZY NORTHEAST WINDS WILL CONTINUE THROUGH SUNDAY MORNING WITH GUSTS OF 25 TO 30 MPH OVER EXPOSED LOCATIONS IN THE FOOTHILLS. $$ CAZ046-053-054-082245- /O.EXP.KLOX.WI.Y.0015.000000T0000Z-140308T2200Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...TOPANGA...LOCKWOOD VALLEY... MOUNT PINOS...ACTON...MOUNT WILSON...SANDBERG 144 PM PST SAT MAR 8 2014 ...WIND ADVISORY WILL EXPIRE AT 2 PM PST THIS AFTERNOON... WINDS HAVE SUBSIDED BELOW ADVISORY LEVEL. BREEZY NORTHEAST WINDS WILL CONTINUE THROUGH SUNDAY MORNING WITH GUSTS UP TO 40 MPH THROUGH THIS AFTERNOON...AND GUSTS TO 30 MPH OVERNIGHT INTO SUNDAY MORNING. $$ CAZ040-082245- /O.EXP.KLOX.WI.Y.0015.000000T0000Z-140308T2200Z/ VENTURA COUNTY COAST- INCLUDING THE CITIES OF...VENTURA...OXNARD...CAMARILLO 144 PM PST SAT MAR 8 2014 ...WIND ADVISORY WILL EXPIRE AT 2 PM PST THIS AFTERNOON... WINDS HAVE SUBSIDED BELOW ADVISORY LEVEL. BREEZY CONDITIONS WILL PERSIST THROUGH SUNDAY MORNING WITH GUSTS UP TO 25 MPH. $$ CAZ088-090000- /O.EXT.KLOX.WI.Y.0015.000000T0000Z-140309T0000Z/ SANTA CLARITA VALLEY- INCLUDING THE CITIES OF...SANTA CLARITA...NEWHALL...VALENCIA 144 PM PST SAT MAR 8 2014 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * WINDS AND TIMING...NORTHEAST 20 TO 25 MPH WITH GUSTS UP TO 40 MPH WILL CONTINUE THROUGH LATE THIS AFTERNOON...WITH LOCAL GUSTS UP TO 45 MPH. LOCAL GUSTS UP TO 35 MPH MAY PERSIST THROUGH LATE THIS EVENING. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES ACROSS INTERSTATE 5 AS WELL AS HIGHWAYS 14 AND 126. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$
213 WWUS76 KLOX 082341 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 341 PM PST SAT MAR 8 2014 CAZ088-090045- /O.EXP.KLOX.WI.Y.0015.000000T0000Z-140309T0000Z/ SANTA CLARITA VALLEY- INCLUDING THE CITIES OF...SANTA CLARITA...NEWHALL...VALENCIA 341 PM PST SAT MAR 8 2014 ...WIND ADVISORY WILL EXPIRE AT 4 PM PST THIS AFTERNOON... NORTHEAST WINDS ARE SUBSIDING ACROSS THE AREA. HOWEVER...LOCALLY GUSTY CONDITIONS WILL PERSIST INTO THIS EVENING WITH ISOLATED GUSTS UP TO 35 MPH. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Mar 7, 1:45 PM PST, 40 minutes earlier.
Area forecast discussion, Mar 7, 1:45 PM PST, 40 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 145 PM PST FRI MAR 7 2014 .SYNOPSIS... WITH HIGH PRESSURE BUILDING INTO THE GREAT BASIN...NORTHEAST WINDS WILL INCREASE AGAIN TONIGHT FOR PARTS OF THE AREA. OFFSHORE FLOW WILL RESULT IN WARM WEATHER FOR THE WEEKEND...DESPITE SOME HIGH CLOUDS MOVING THROUGH THE AREA. COOLER WEATHER AND AN INCREASE IN CLOUDS IS EXPECTED EARLY NEXT WEEK AS ONSHORE FLOW RETURNS AHEAD OF AN APPROACHING TROUGH. ANOTHER WARM UP IS POSSIBLE FOR THE SECOND HALF OF NEXT WEEK. && .SHORT TERM (TONIGHT-MON)... UPPER LEVEL RIDGE OF HIGH PRESSURE BEGINNING TO BUILD ACROSS CALIFORNIA TODAY WHICH WILL STRENGTHEN AS WE MOVE INTO SATURDAY. THE MAIN WEATHER STORY HAS BEEN THE GUSTY NORTHERLY WINDS LAST NIGHT AND TODAY ACROSS THE LOS ANGELES COUNTY MOUNTAINS...AS WELL AS THE SBA SOUTH COAST AND SANTA YNEZ MOUNTAINS. WHILE WIND ADVISORIES HAVE BEEN ALLOWED TO EXPIRE...STILL SEEING SOME LOCALIZED GUSTS OVER 40 MPH IN FAVORED LOCATIONS. THE NORTHERLY WINDS HAVE ALSO BROUGHT SOME WARMING TO THE REGION TODAY...WITH DOWNSLOPE LOCATIONS IN CLIMBING INTO THE UPPER 70S. THE NORTHERLY PRESSURE GRADIENT AND UPPER LEVEL WIND SUPPORT WILL SHIFT TO THE NORTHEAST TONIGHT THROUGH SATURDAY. LATEST 18Z NAM CONTINUES TO RAMP UP UPPER LEVEL WIND SUPPORT LATER THIS EVENING THROUGH THE OVERNIGHT HOURS...WHILE LAX-DAGGETT GRADIENT IS EXPECTED TO CLIMB TO AROUND -5 MB BY EARLY SATURDAY MORNING. WITH THIS IN MIND...SHOULD SEE A MODERATE SANTA ANA WIND EVENT. WIND ADVISORIES WILL BE POSTED FOR MOST OF THE MOUNTAINS/VALLEYS OF LOS ANGELES AND VENTURA COUNTIES...WHERE WIND GUSTS BETWEEN 40 AND 50 MPH WILL BE COMMON. OFFSHORE WINDS ARE EXPECTED TO ALSO GUST OVER 30 MPH ACROSS THE COASTAL PORTIONS OF VENTURA COUNTY AS WELL AS MALIBU TO HOLLYWOOD HILLS. THE MODERATE SANTA ANA WINDS WILL BRING A NICE WARMUP TO THE REGION ON SATURDAY...WITH TEMPERATURES CLIMBING INTO THE LOWER TO MID 80S ACROSS WARMEST LOCATIONS. THE UPPER LEVEL WIND SUPPORT IS EXPECTED TO WEAKEN CONSIDERABLY BY SUNDAY BUT THE LAX-DAGGETT GRADIENT IS STILL EXPECTED TO BE AROUND -4 MB AT 12Z SUNDAY. AS A RESULT...THERE WILL STILL BE LOCALLY BREEZY OFFSHORE CONDITIONS ON SUNDAY MORNING WITH ANOTHER ROUND OF WARM TEMPERATURES. AN UPPER LEVEL TROUGH WILL MOVE INTO THE WEST COAST ON MONDAY...BRINGING A SIGNIFICANT ONSHORE TREND TO THE REGION. THERE IS EXPECTED TO BE A SHARP COOLING TREND...ESPECIALLY ACROSS NORTHERN PORTIONS OF OUR FORECAST AREA. WHILE THE TAIL END OF THE COLD FRONT WILL BRING A SLIGHT CHANCE OF SHOWERS TO SLO COUNTY ON MONDAY...THE MAIN IMPACTS OF THIS SYSTEM WILL BE INCREASING MARINE LAYER INFLUENCE ACROSS COASTAL/VALLEY AREAS AS WELL AS ONSHORE WINDS ACROSS THE MOUNTAINS AND DESERTS. .LONG TERM (TUE-FRI)...GUSTY NORTHWEST TO NORTH WINDS WILL LIKELY IMPACT THE FORECAST AREA ON TUESDAY AS THE TROUGH SLIDES EASTWARD. THE 12Z GFS AND ECMWF MODELS BOTH INDICATING THE POTENTIAL FOR ANOTHER MODERATE SANTA ANA WIND EVENT BY WEDNESDAY AS SURFACE HIGH PRESSURE REBUILDS ACROSS THE GREAT BASIN. THIS WILL BRING ANOTHER ROUND OF WARM AND DRY CONDITIONS THAT WILL LIKELY LINGER INTO FRIDAY. && .AVIATION...07/1800Z. MOST AIRPORTS ARE NOW ENJOYING CLEAR SKIES AND VFR CONDITIONS. OFFSHORE FLOW IS EXPECTED TO CONTINUE THROUGH SATURDAY WITH VERY LITTLE CHANCE OF MARINE CLOUD INCURSION. THEREFORE....ALL TAF SITES ARE EXPECTING VFR CONDITIONS THROUGH SATURDAY. THE ONLY FLY IN THE OINTMENT IS THE POSSIBILITY OF LOW LEVEL WIND SHEAR AT SEVERAL AIRPORTS SATURDAY MORNING...ESPECIALLY KBUR AND KVNY. KLAX...HIGH CONFIDENCE IN VFR CONDITIONS THROUGH SATURDAY. THERE IS A 20 PERCENT CHANCE OF LOW LEVEL WIND SHEAR SATURDAY MORNING. KBUR...HIGH CONFIDENCE IN VFR CONDITIONS THROUGH SATURDAY. THERE IS A 50 PERCENT CHANCE OF LOW LEVEL WIND SHEAR SATURDAY MORNING. && .LOX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY (SEE LAXNPWLOX). SMALL CRAFT ADVISORY (SEE LAXMWWLOX). HIGH SURF ADVISORY (SEE LAXCFWLOX). HIGH RIP CURRENT RISK (SEE LAXSRFLOX). BEACH HAZARDS STATEMENT (SEE LAXCFWLOX). && SYNOPSIS...SUKUP PUBLIC...GOMBERG/JLD AVIATION...SWEET WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Mar 7, 6:00 AM PST, 8 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PST FRI MAR 7 2014 CAZ034>041-044>046-051>054-059-087-088-547-548-081400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PST FRI MAR 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY AND TONIGHT GUSTY NORTH TO NORTHEAST WINDS WILL CONTINUE ACROSS THE MOUNTAINS OF SANTA BARBARA COUNTY AND ADJACENT SOUTH COAST THROUGH AT LEAST 9 AM THIS MORNING. ISOLATED GUSTS TO OVER 60 MPH HAVE OCCURRED ACROSS THE HILLS ABOVE MONTECITO THIS MORNING. GUSTY NORTH TO NORTHEAST WINDS WILL CONTINUE ACROSS THE VENTURA AND LOS ANGELES COUNTY MOUNTAINS INCLUDING THE SANTA MONICA RANGE AS WELL AS THE SANTA CLARITA AND SAN FERNANDO VALLEYS THROUGH NOON. THERE WILL BE ISOLATED GUSTS TO OVER 60 MPH ACROSS THE HIGHER PEAKS...SUCH AS WHITAKER PEAK. HIGH SURF WILL CONTINUE ACROSS THE CENTRAL COAST AND VENTURA COUNTY BEACHES THROUGH EARLY TOMORROW MORNING. THERE WILL BE HIGH RIP CURRENT RISKS FOR ALL BEACHES UP AND DOWN THE COAST THROUGH EARLY SATURDAY MORNING AS WELL. * WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS * * HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY SURF ADVISORY WILL CONTINUE THROUGH 8 AM SATURDAY MORNING...THEN DISSIPATE THROUGH THE AFTERNOON. HIGH RIP CURRENT WILL CONTINUE INTO SATURDAY AS WELL. THERE WILL BE A HIGH LIKELIHOOD THAT WIND ADVISORIES MIGHT NEED TO BE REISSUED BEGINNING SATURDAY MORNING THROUGH THE AFTERNOON HOURS FOR THE USUAL WIND PRONE AREAS OF LOS ANGELES AND VENTURA COUNTIES. * HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS * * HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. KAPLAN
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 7, 2:24 AM PST | Small Craft Advisory | LOX | 19 hr |
Nearby
Wind Advisories in California, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.